Hail, Jackson
- When
- May 28, 12:10 PM CST
- Where
- Jackson County, Woodville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.633, -86.283
Quarter sized hail fell for 20 minutes at a residence in Woodville.
Clusters of pulse type thunderstorms developed during the afternoon hours producing isolated severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Clusters of pulse type thunderstorms developed during the afternoon hours producing isolated severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 28, 9:10 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1010 AM CDT SUN MAY 28 2006 .UPDATE... LITTLE CHANGE IN THE OVERALL CONDITIONS FOR TODAY...AS UPPER RIDGING...STRONG INSOLATION AND A PREVAILING LGT WESTERLY GRADIENT MAINTAINS A VERY WARM/MOIST AIRMASS OVER THE REGION. LATEST OBS SHOWING TEMPERATURES AS OF 10 AM ALREADY IN THE LOW/MID 80S...WITH DEWPT READINGS OF UPPER 60S/LOWER 70S. BASED ON CURRENT TRENDS AND AIRMASS PERSISTENCE...EXPECTING ANOTHER AFTERNOON WITH HIGH TEMPS IN THE LOWER 90S. ATMOSPHERE WILL ONCE AGAIN BE SUFFICIENTLY UNSTABLE (AFTN CAPES OVER 3 KJ/KG)...WITH STRONG DIURNAL HEATING SUPPORTING ISOLATED LATE AFTN/EVNG CONVECTION. WITH LARGER SCALE FORCING STILL LACKING...WILL NEED ANY LINGERING MESOSCALE/OUTFLOW BOUNDARIES TO HELP FOCUS THE DEVELOPMENT. CONVECTIVE MODE WILL ONCE AGAIN BE OF THE PULSE VARIETY GIVEN WEAK VERTICAL WIND SHEAR. FAVORABLE MDPI/WINDEX VALUES INDICATE AN ISOLATED THREAT FOR WET MICROBURSTS...WHILE FREEZING LEVELS UP AROUND 14 KFT WILL HELP MINIMIZE THE LARGE HAIL THREAT. ONLY UPDATE THIS MORNING WILL BE TO ADJUST DAYTIME HIGHS UPWARD A TAD. 10 && .PREVIOUS DISCUSSION... SHORT TERM (THROUGH TUESDAY NIGHT)... S/WV TROF IS EXPECTED TO BE CLOSE ENOUGH TO THE AREA ON MON TO CAUSE A FEW MORE TSTMS TO GET GOING. VERTICAL SHEAR WILL REMAIN RATHER WEAK AND WITH SAME AIRMASS IN PLACE...THE MAIN STORM THREATS WILL AGAIN BE GUSTY WINDS...BRIEF HEAVY DOWNPOURS...FREQUENT LTNG AND SMALL HAIL. AS WITH THE PREV DAY...THERE MAY ALSO BE SOME ISOLATED OCCURRENCES OF WIND DAMAGE AND LOW END SVR HAIL. INFLUENCE FROM S/WV TROF DECR ON TUE...SO TSTMS SHOULD BE FEWER THAN ON MON...BUT OF SIMILAR TYPE. .LONG TERM (WEDNESDAY THROUGH SATURDAY)... UPPER RIDGE MOVES EWD AND BEGINS TO BREAK DOWN ON WED AS L/WV TROF MOVES ACROSS NRN CONUS. THIS WILL GIVE RISE TO SLIGHTLY STRONGER SW FLOW ACROSS THE TN VALLEY AHEAD OF APPROACHING FRONTAL SYSTEM. THUS RAINFALL CHANCES INCR ON WED AND THU. COLD FRONT SHOULD MOVE THROUGH THE TN VALLEY LATE THU AND PERHAPS ALLOW MORE LOCATIONS TO RECEIVE SOME RAINFALL THU AFTERNOON/EVENING FROM TSTMS THAT DEVELOP AHEAD OF THE FRONT. FRONT WILL CLEAR THE TN VALLEY BY FRI. GFS...ECMWF AND DGEX ALL INDICATING UPPER LEVEL PATTERN WILL BEGIN TO RE-AMPLIFY ACROSS THE CONUS ON FRI...RIDGE BUILDING OUT WEST AND TROF DIGGING OVER ERN CONUS. WITH TROF AMPLIFYING OVER ERN CONUS...COLD FRONT SHOULD GET PUSHED FURTHER SOUTH THAN FRONTS WHICH HAVE MOVED THROUGH OVER PREV FEW WEEKS. THIS WOULD ALSO BRING A RELIEF FROM THE HOT AND HUMID AIRMASS THAT HAS PLAGUED THE TN VALLEY THE PAST WEEK AND A HALF. PG && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1250 PM CDT SUN MAY 28 2006 ALZ001>010-016-TNZ076-096-097-290200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1250 PM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. A FEW OF THESE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... MOIST AND UNSTABLE CONDITIONS WILL CONTINUE TO SUPPORT WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR ON THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION. THE PRIMARY THREATS FROM THE THUNDERSTORMS THIS WEEK WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1112 AM CDT SUN MAY 28 2006 TNZ097-281645- FRANKLIN- 1112 AM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHEAST FRANKLIN COUNTY UNTIL 1145 AM CDT... AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COWAN...OR 5 MILES EAST OF WINCHESTER... MOVING NORTHEAST AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COWAN. SEWANEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1150 AM CDT SUN MAY 28 2006 TNZ097-281715- FRANKLIN- 1150 AM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 1215 PM CDT... AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF HUNTLAND...OR 9 MILES SOUTH OF WINCHESTER...MOVING EAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RURAL LOCATIONS IN SOUTHERN FRANKLIN COUNTY BETWEEN HUNTLAND AND STATE ROUTE 16. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1213 PM CDT SUN MAY 28 2006 ALZ008-281745- MARSHALL- 1213 PM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEAST MARSHALL COUNTY UNTIL 1245 PM CDT... AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBERTVILLE. THIS STORM WAS NEARLY STATIONARY. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MCVILLE. ALBERTVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The Northeast Alabama radar (KHTX), 38 km away, was scanning. The volume nearest the first event began at 18:11 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter sized hail fell for 20 minutes at a residence in Woodville.
Strong winds produced minor roof damage and blew down a tree and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513679, 5513680.